Previous issue ·  Next issue ·  Most recent issue · All issues   
Home Overview Authors Editorial Contact Subscribe

Journal of Operator Theory

Volume 56, Issue 2, Fall 2006  pp. 249-258.

Subscalar operators and growth of resolvent

Authors Catalin Badea (1) and Vladimir Mueller
Author institution: (1) Departement de Mathematiques, UMR CNRS no. 8524, Universite Lille I, F--59655 Villeneuve d'Ascq, France
(2) Mathematical Institute, Czech Academy of Sciences, Zitna 25, 115 67 Prague 1, Czech Republic

Summary:  We construct a Banach space bounded linear operator $T$ which is not $\et$-subscalar but $\|(T-z)^{-1}\| \leqslant (|z|-1)^{-1}$ for $|z|>1$ and $m(T-z) \geqslant \hbox{const}\cdot(1-|z|)^{3}$ for $|z|<1$ (here $m$ denotes the minimum modulus). This gives a negative answer to a variant of a problem of K.B.~Laursen and M.M.~Neumann. We also give a sufficient condition (in terms of growth of resolvent and of an analytic left inverse of $T-z$) implying that $T$ is an $\et$-subscalar operator. This condition is also necessary for Hilbert space operators.

Contents    Full-Text PDF